Alert archive / Kansas / Areal Flood Advisories in 2014

Areal Flood Advisory 21, NWS Kansas City, MO

June 12, 2014Leavenworth County, Kansas

NWS Kansas City, MO issued this areal flood advisory at Jun 12, 2014, 11:53 AM CDT for Leavenworth County, Kansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2014, 11:53 AM CDT (16:53 UTC)
Expired
Jun 12, 2014, 3:00 PM CDT
In force
3 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Leavenworth County, KS

The radar

The Pleasant Hill radar (KEAX), 80 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this areal flood advisory went out at Jun 12, 6:22 AM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, Jun 12, 6:22 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 AM CDT Thu Jun 12 2014

.DISCUSSION...
Issued at 344 AM CDT THU JUN 12 2014

Thunderstorm activity off the front range of the Rockies from
yesterday has held together and crossed much of Kansas as of this
writing; with storms pushing into the far northwest corner of
Missouri before 3 AM. However, as had been previously forecast, the
low level jet feeding the broader convective band of precipitation is
pointing its nose across southern Kansas, which is taking the more
active portion of the line of storms to our south this morning into
Oklahoma. Continuing activity pushing into northwest Missouri looks
to be supported by the upper level --850mb to 700mb-- trough and
associated cold front moving east through Kansas this morning,
keeping enough juice focused in eastern Kansas to help maintain the
storms farther north despite the active southern portion of the line
intersecting the low level jet. Available CAPE early this morning is
not great, but may be sufficient to keep some of the stronger storms
percolating across northern Missouri through sunrise and into the
mid-morning hours. Have sped up the progress of the storms across our
forecast area today based on latest hi-res model runs and radar
trends. Currently, models advertise the cold front --currently nosing
into the far northwest corner of Missouri-- to sweep southeast
through the forecast area by mid-afternoon. Chance POPs that have
been kept for the afternoon are there to reflect any cast off storms
from continuing activity across southern Missouri, though this
potential is starting to look questionable.

Friday and Saturday a shortwave ridge will transit the Plains
States. This will make Friday really quite pleasant --dry with highs
in the 70s-- and Saturday --dry during the day with highs in the
80s-- really nice for early summer. However, the warm temperatures
Saturday will come as the result of warm front lifting north through
the region ahead of the next significant trough to move through the
Rockies over the weekend. This will likely provide focus for storms
Saturday night across eastern Nebraska and Iowa with activity
settling south into far eastern Kansas and northern Missouri
Saturday night. The resulting cold pool form the convection, and the
advancing cold front from the shortwave trough, will likely keep
convection going across the larger region through much of the day
Sunday. In fact, the front is expected to wallow around our section
of the country for a few days into the work week. The presents of
the nebulous boundary, and the broad troughing to our north, will
likely keep an active weather pattern in place across our section
country through at least the middle of next work week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 621 AM CDT THU JUN 12 2014

Terminals will start the morning with some dissipating storms
affecting them. Conditions at the terminals range from MVFR to VFR
with the rain this morning, but the rain wont last long. VFR
conditions will quickly onset as dry air sweeps in behind a cold
front moving through with the storms, improving conditions by 14Z
this morning. Otherwise, expect VFR conditions with a north wind
through the day.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Cutter
AVIATION...Cutter
Hazardous weather outlook, Jun 11, 6:58 PM CDT, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT WED JUN 11 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-130000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
658 PM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 THUNDERSTORMS WILL BE POSSIBLE AFTER 1 AM. THESE STORMS ARE NOT
 EXPECTED TO BE SEVERE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 THUNDERSTORMS ARE POSSIBLE THURSDAY...AND AGAIN SATURDAY NIGHT
 THROUGH SUNDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:47 AM CDTSpecial Weather StatementEAXCass43 min
Jun 12, 6:46 AM CDTAreal Flood AdvisoryEAXBates, Cass, Henry, Jackson, Johnson, Lafayette5 hr
Jun 12, 8:44 AM CDTRiver Flood WarningEAXBates, Cass, Henry69 hr
Jun 12, 3:32 AM CDTSpecial Weather StatementEAXLinn, Miami43 min
Jun 12, 8:19 AM CDTAreal Flood AdvisoryEAXLeavenworth4 hr

Nearby

Areal Flood Advisories in Kansas, 2014Every areal flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.